Qualitative study for the p-Laplacian type diffusion-convection equation with the effect of an absorption source

Document Type : Research Paper


Department of Mathematics, College of Computer Science and Mathematics, Iraq



Within this paper, we study the initial growth of interfaces and asymptotic locally weak solutions by the construction of its self-similar solution to the Cauchy Problem for a parabolic p-Laplacian type diffusion-convection equation with the effect of absorption source. The significant methods are applied in this work, techniques of blowing up, rescaling, and comparison principles in non-smooth domains. The importance of this model came through its applications in a variety of fields such as chemical process design, biophysics, plasma physics, quantum physics, and others.


[1] H.A. Aal-Rkhais and R.H. Qasim, The development of interfaces in a parabolic p-Laplacian type diffusion equation with weak convection, J. Phys.: Conf. Ser. IOP Pub. 963 (2021), no. 1.
[2] U.G. Abdulla and R. Jeli, Evolution of interfaces for the non-linear parabolic p-Laplacian type reaction-diffusion equations, Eur. J. Appl. Math. 28 (2017), no. 5, 827–853. [3] U.G. Abdulla and R. Jeli, Evolution of interfaces for the nonlinear parabolic p-Laplacian-type reaction-diffusion equations. II. Fast diffusion vs. absorption, Eur. J. Appl. Math. 31 (2020), no. 3, 385–406.
[4] L. Alvarez, J.I. Diaz, and R. Kersner, On the initial growth of the interfaces in nonlinear diffusion-convection processes, Nonlinear Diffusion Equations and Their Equilibrium States I, Springer, New York, NY., 1988, pp. 1–20.
[5] R.O. Ayeni and F.B. Agusto, On the existence and uniqueness of self-similar diffusion equation, J. Nig. Ass. Math. Phys. 44 (2000), 183.
[6] S.N. Antontsev, J.I. Diaz, S. Shmarev, and A.J. Kassab, Energy methods for free boundary problems: Applications to nonlinear PDEs and fluid mechanics, Progress in Nonlinear Differential Equations and Their Applications, 48. Appl. Mech. Rev.,55 (2002), no. 4, B74–B75.
[7] L. Boccardo and T. Gallouet, Summability of the solutions of nonlinear elliptic equations with right-hand side measures, J. Convex Anal. 3 (1996), 361–366.
[8] L.A. Caffarelli and J.L. Vazquez, Nonlinear porous medium flow with fractional potential pressure, Arch. Ration. Mech. Anal. 202 (2011), no. 2, 537—565. 
[9] R. Cherniha and M. Serov, Lie and non-lie symmetries of non-linear diffusion equations with convection term, Symm. Non-linear Math. Phys. 2 (1997), 444–449.
[10] J.I. Diaz, Nonlinear partial differential equations and free boundaries, Elliptic Equations. Res. Notes Math. 1 (1985), 106.
[11] A. de Pablo and A. Sanchez, Global travelling waves in reaction convection-diffusion equations, J. Differ. Equ. 165 (2000), no. 2, 377–413.
[12] E. DiBenedetto, Degenerate Parabolic Equations, Springer Verlag, Series University text, New York, 1993.
[13] E. DiBenedetto and M.A. Herrero, On the Cauchy problem and initial traces for a degenerate parabolic equation, Trans. Amer. Math. Soc. 314 (1989), no. 1, 187–224.
[14] J.R. Esteban and J.L. Vazquez, On the equation of turbulent filtration in one-dimensional porous media, Nonlinear Anal.: Theory Meth. Appl. 10 (1986), no. 11, 1303–1325.
[15] F. Ettwein and M. Ruzicka, Existence of strong solutions for electromagnetical fluids in two dimensions: steady Dirichlet problem, Geometric Analysis and Nonlinear Partial Differential Equations, Springer, Berlin, Heidelberg, 2003, pp. 591–602.
[16] A.L. Gladkov, The Cauchy problem in classes of increasing functions for the equation of filtration with convection, Sbornik: Math. 186 (1995), no. 6, 803–825.
[17] K. Ishige, On the existence of solutions of the Cauchy problem for a doubly nonlinear parabolic equation, SIAM J. Math. Anal. 27 (1996), no. 5, 1235–1260.
[18] A.S. Kalashnikov, Some problems of the qualitative theory of non-linear degenerate second-order parabolic equations, Russian Math. Surv. 42 (1987), no. 2, 169–222.
[19] R. Kuske and P. Milemski, Modulated two-dimensional patterns in reaction-diffusion systems, Eur. J. Appl. Math. 10 (1999), 157–184.
[20] K.I. Nakamura, H. Matano, D. Hilhorst, and R. Schaatzle, Singular limit of a reaction-diffusion equation with a spatially inhomogeneous reaction term, J. Statist. Phys. 95 (1999), 1165–1185.

Articles in Press, Corrected Proof
Available Online from 09 May 2024
  • Receive Date: 18 July 2023
  • Accept Date: 13 October 2023